This adjustment is getting scary

Cookie Roma
By Cookie Roma Latest Reply 2011-07-14 22:45:07 -0500
Started 2011-07-14 13:54:12 -0500

Newly taking byetta. Doc said I might bees to begin lowering my levemir as time goes on. In deed I have had some lows and am adjusting down my levemir . Last night I had a low of 37. I've been that low a couple of times before but this time last night was scarier than usual. It was my vision. Everything looked like if you looked directly into the sun. All I could see was bright light and it was very dark around it. This afternoon I lowered my levemir and took my usual novalog and byetta. When I was ready to exercise I noticed I felt a little strange so I checked my bs. I was in the mid seventies. So I waited 15 minutes and tested again and I was in the low sixties. I ate some peanutbutter. Gotta test again now. Still 63. I have stuff to do. I need this to come up!

4 replies

jayabee52 2011-07-14 18:18:17 -0500 Report

Cookie, perhaps you should use something other than peanut butter to bring up your Blood Glucose levels. Peanut butter will bring it up, but very slowly because of the protein in it. You might want to consume something with simple carbohydrates in it to give you a better boost. I know you don't want to get on the blood glucose roller coaster, but consume a controlled amount of something like half a regular soda. wait the 15 minutes and test again. Repeat as needed.

Cookie Roma
Cookie Roma 2011-07-14 19:42:27 -0500 Report

You were right about the peanut butter. It stopped it from going down any further but it didnt seem to be raising it. I really had a bunch of stuff to do so as gross as I find it I ate a teaspoon of strawberry jelly. That did the trick. See usually I use low fat chocolate milk when I have a low. It works quickly and well. The problem is my summer allergies are bothering me a bit and drinking milk of any kind really exacerbates them even more.

dgraff 2011-07-14 14:28:23 -0500 Report

Please be careful. I watch my mother and see all the things that have happened to her over the years because of diabetes and it is very scary. I think that you will like the byetta, I was taking it before but now I am taking Victoza because it is easier for me to do the once a day. Good luck.

Next Discussion: Fast Pulse »